Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 7, 2001, 2:03 AM CDT for Carroll County, Whiteside County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 7, 2001, 2:03 AM CDT (07:03 UTC)
- Expired
- Sep 7, 2001, 2:50 AM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
042 WUUS53 KDVN 070708 SVRMLI ILC015-195-070750- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA 203 AM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST ILLINOIS WHITESIDE COUNTY IN NORTHWEST ILLINOIS * UNTIL 250 AM CDT * AT 203 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTHWEST OF MORRISON...MOVING QUICKLY NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... MORRISON NOW COLETA BY 225 AM CDT. MILLEDGEVILLE BY 230 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF WINDS IN EXCESS OF 55 MPH AND PEA SIZED HAIL. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4174 9010 4160 9008 4174 8965 4219 8984 $$ HLADIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 PM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Sep 6, 2:20 PM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT THU SEP 6 2001 12Z MODELS SHOW FIRST OF THREE SYSTEMS TO AFFECT CWFA OVER THE NEXT SEVERAL DAYS. ETA/AVN SHOW ALPHA SYSTEM TO MOVE THROUGH TONIGHT WHILE BAKER SYSTEM ORGANIZES IN THE ROCKIES. NICE COMBINATION OF THETA E RIDGE/WAA ALONG WARM FRONT TO PRODUCE SHRA/TSRA THIS EVENING...PROBABLY UP TO ABOUT MIDNIGHT OR SO. AFTER THAT AVN INDICATES A BREAK IN THE PRECIP UNTIL LATE FRIDAY MORNING/AFTERNOON AS BAKER SYSTEM MOVES INTO THE PLAINS. STRONGER LLJ/THETA E RIDGE WITH BAKER SYSTEM COMBINED WITH FORCING TO GIVE A BETTER CHANCE OF PRECIP...ESPECIALLY FRIDAY NIGHT/SATURDAY MORNING. IMPRESSIVE THERMAL GRADIENT SURFACE/ALOFT WITH FRONT ON SATURDAY. FORECAST SOUNDINGS SUGGEST THAT MAX TEMPERATURES FOR MOST OF THE CWA WOULD OCCUR IN THE MORNING FOLLOWED BY STEADY/SLOWLY FALLING TEMPERATURES. OF COURSE THIS IS DEPENDENT ON OVERALL SPEED OF SYSTEM. GUIDANCE WISE...FAN MINS JUST LOOK TOO COOL AND HAVE BEEN TOSSED IN FAVOR OF FWC/MAV. MAX TEMPERATURE WISE NORMAL SPREAD NOTED WITH FWC/MAV BUT COOLER MAV TEMPERATURES ON SATURDAY LOOK TO BE JUST A LITTLE TOO COOL. IN THE EXTENDED THE THIRD SYSTEM TO ZIP THROUGH ON SUNDAY. COLD POOL COMBINED WITH LIFT AND SOME CYCLONIC FLOW SHOULD BE ENOUGH FOR AFTERNOON SHOWERS. AFTER THAT DRY CONDITIONS UNTIL ABOUT THURSDAY. COORDINATED WITH DSM...LSE...CHI...ILX...AND STL. .DVN... IA...NONE. IL...NONE. MO...NONE.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.